Could I have Hashitoxicosis?

Could I have Hashitoxicosis?

I started taking T3 about 4 months ago. I had reduced T4 from 150mcg to 100mcg and had built up to 30mcg T3 (split into 3 doses), and then, as I still didn't feel any better, the Endo suggested I take 25mcg twice a day, 12 hours apart. (When I first took T3, I felt fantastic but then it wore off after about two weeks and I have increased the dose slowly since then.)

I wasn't sure if I needed to increase my T3 to 25mcg twice a day slowly. So this morning on waking I took an additional 5mcg - making it 15mcg, with the intention of then taking 10mcg at noon and another 10mcg at 5.00pm to see how I got on and then moving on to 25mcg twice a day, 12 hours apart as he suggested. After taking the 15mcg this morning I felt a little 'wobbly and spaced out (like I'm not here)' but still feel very tired and have low mood, but will try the 25mcg twice a day tomorrow. I have now taken the noon 10mcg and still feel the same (wobbly and spaced out).

I looked back at my blood test results taken originally and I see that my Thyroid Peroxidase level was 195 iu/ml <60, and my Receptor Antibody level was 0.42 (< 0.4) and I wonder if this is where the diagnosis came in that I had hyperthyroidism (this is what my doctor told me) when I was told originally that I have Hashimotos'. Could it be that I have Hashitoxicosis? Could this be why I am not responding particularly well to the T3 or is it that I am just not on a large enough dose of T3 yet?

I wonder if I should get my Thyroid Peroxidase level and Receptor Antibody levels done again to see if any change has occurred to the readings?

If it is Hashitoxicosis, what is the treatment for this please and does anyone else have similar symptoms?

Any thoughts/advice would be really appreciated.

Last edited by

3 Replies

oldestnewest
  • I am sorry there has been no reply as yet. I have hypo so cannot answer your question.

    All I know is that hashimotos sometimes sends out more thyroid gland hormone than necessary and at other times very little or none. Hyperthyroidism usually gets prescribes carbizamole.

    I would phone your Endos secretary and leave a question for him and he should get back to you.

    Hopefully someone who has the same problem as you will reply too.

  • I assume you are taking T3 alone now and no T4. If so this is a link re T3 for your information.

    web.archive.org/web/2010112...

  • Hi Shaws. No, I was taking 150 T4. I then reduced T4 to 100 and am taking T3 alongside.

    Best wishes

    Kathy

You may also like...